Drought, Bowie
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Bowie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
The month of September started out with most of Northeast Texas being classified with D2 Severe or D3 Extreme Drought conditions. However, beneficial rain fell during the month which resulted in all of the Northeast Texas counties being removed from these earlier drought classifications.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
The month of September started out with most of Northeast Texas being classified with D2 Severe or D3 Extreme Drought conditions. However, beneficial rain fell during the month which resulted in all of the Northeast Texas counties being removed from these earlier drought classifications.
The following are a few selected cities across Northeast Texas with their September rainfall totals and departures from normal as well as the 2013 rainfall totals through September and departures from normal.
Tyler September rainfall was 6.63. The departure from normal was 3.29.|Tyler yearly rainfall was 26.24. The departure from normal was -6.36.|Longview September rainfall was 6.54. The departure from normal was 3.20.|Longview yearly rainfall was 26.87. The departure from normal was -7.12.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 31, 8:37 PM CST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 937 PM CDT SAT AUG 31 2013 .DISCUSSION... ISOLD CONVECTION HAS COME TO AN END ACROSS THE REGION...AND HAVE DROPPED THE 20-30 POPS DOWN TO 10S FOR THE OVERNIGHT HOURS. OTHERWISE...A NIGHT VERY SIMILAR TO PREVIOUS NIGHTS IS EXPECTED. HAVE MADE A FEW TWEAKS TO SKY GRIDS TO CLEAN UP TEXT WORDING...BUT THE REMAINDER OF THE FCST LOOKS ON-TRACK. /12/ && .AVIATION... ISOLATED CONVECTION HAS DISSIPATED ACROSS THE FOUR STATE REGION ATTM WITH JUST SOME CIRRUS BLOW OFF NOTED ACROSS PORTIONS OF NE TX. FOR THE REMAINDER OF THE NIGHT...EXPECT MOSTLY FAIR CONDITIONS AT THE TERMINALS OVERNIGHT WITH ONLY SOME PATCHY FOG AND OR HAZE WHICH MAY REDUCE VSBYS TO NEAR 3-5 MILES AT TIMES AT THE TXK/ELD/MLU/LFK TERMINALS NEAR SUNRISE. OTHERWISE...CU FIELD SHOULD GET GOING BY MID TO LATE MORNING SUNDAY. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 99 74 97 74 / 10 10 20 20 20 MLU 70 97 72 97 72 / 10 10 20 20 20 DEQ 69 100 71 96 70 / 10 10 30 30 20 TXK 75 99 73 95 74 / 10 10 30 30 20 ELD 73 98 72 95 71 / 10 10 20 30 20 TYR 76 99 75 97 74 / 10 10 20 20 20 GGG 76 100 73 96 72 / 10 10 20 20 20 LFK 74 97 73 98 74 / 10 10 10 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 406 PM CDT SAT AUG 31 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 406 PM CDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A SHORTWAVE TROUGH MOVES OVER THE AREA. THE STRONGEST STORMS COULD PRODUCE HAIL AND DAMAGING WIND GUSTS. THEREFORE...ONE OR TWO SEVERE STORMS CANNOT BE RULED OUT...GENERALLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. THIS ACTIVITY IS EXPECTED TO SLOWLY DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A WEAK COLD FRONT WILL APPROACH THE AREA ON MONDAY AND WILL SLOWLY MOVE SOUTH NEXT WEEK. ISOLATED THUNDERSTORMS COULD DEVELOP ALONG THE FRONT DURING THE AFTERNOON HOURS MONDAY THROUGH WEDNESDAY. WITH UNSEASONABLY HOT TEMPERATURES AND A DRY AIRMASS IN PLACE...ANY STORMS THAT DEVELOP COULD PRODUCE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 09
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 5 SE WINNSBORO 32.90N 95.23W
08/31/2013 WOOD TX LAW ENFORCEMENT
TREE DOWN SOUTHEAST OF WINNSBORO ALONG HWY 852E AND CR
4490.
&&
EVENT NUMBER SHV1300342
13The national radar mosaic for the moment the first event began.
19 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474505, 474506, 474507, 474508, 474509, 474510, 474511, 474512, 474513, 474514, 474515, 474516, 474517, 474518, 474519, 474520, 474521, 474522, 474523.